Purple glove syndrome caused by intravenous phenytoin injection

Won Ung Shin, Hae Jun Song

Research output: Contribution to journalArticle

Abstract

Purple glove syndrome (PGS) is a rare complication of intravenous phenytoin use that is poorly understood and potentially serious. The characteristic features of PGS are pain, edema, and discoloration at the injection site that spreads to the distal limbs. Diagnosis of PGS can be made from clinical presentation, and treatment is usually restricted to conservative therapy. A 7-year-old girl was treated with phenytoin for epilepsy and was referred to our department for violaceous color change and edema on intravenous injection site of the left hand. It was consistent with PGS, and to our knowledge, it is first report in Korea.

Original languageEnglish
Pages (from-to)1038-1040
Number of pages3
JournalKorean Journal of Dermatology
Volume49
Issue number11
Publication statusPublished - 2011 Nov 1

Fingerprint

Phenytoin
Intravenous Injections
Edema
Korea
Epilepsy
Extremities
Hand
Color
Pain
Injections
Therapeutics

Keywords

  • Phenytoin
  • Purple glove syndrome

ASJC Scopus subject areas

  • Dermatology

Cite this

Purple glove syndrome caused by intravenous phenytoin injection. / Shin, Won Ung; Song, Hae Jun.

In: Korean Journal of Dermatology, Vol. 49, No. 11, 01.11.2011, p. 1038-1040.

Research output: Contribution to journalArticle

@article{17f5420b46c64201a271b66caafdd68f,
title = "Purple glove syndrome caused by intravenous phenytoin injection",
abstract = "Purple glove syndrome (PGS) is a rare complication of intravenous phenytoin use that is poorly understood and potentially serious. The characteristic features of PGS are pain, edema, and discoloration at the injection site that spreads to the distal limbs. Diagnosis of PGS can be made from clinical presentation, and treatment is usually restricted to conservative therapy. A 7-year-old girl was treated with phenytoin for epilepsy and was referred to our department for violaceous color change and edema on intravenous injection site of the left hand. It was consistent with PGS, and to our knowledge, it is first report in Korea.",
keywords = "Phenytoin, Purple glove syndrome",
author = "Shin, {Won Ung} and Song, {Hae Jun}",
year = "2011",
month = "11",
day = "1",
language = "English",
volume = "49",
pages = "1038--1040",
journal = "Korean Journal of Dermatology",
issn = "0494-4739",
publisher = "Korean Dermatological Association",
number = "11",

}

TY - JOUR

T1 - Purple glove syndrome caused by intravenous phenytoin injection

AU - Shin, Won Ung

AU - Song, Hae Jun

PY - 2011/11/1

Y1 - 2011/11/1

N2 - Purple glove syndrome (PGS) is a rare complication of intravenous phenytoin use that is poorly understood and potentially serious. The characteristic features of PGS are pain, edema, and discoloration at the injection site that spreads to the distal limbs. Diagnosis of PGS can be made from clinical presentation, and treatment is usually restricted to conservative therapy. A 7-year-old girl was treated with phenytoin for epilepsy and was referred to our department for violaceous color change and edema on intravenous injection site of the left hand. It was consistent with PGS, and to our knowledge, it is first report in Korea.

AB - Purple glove syndrome (PGS) is a rare complication of intravenous phenytoin use that is poorly understood and potentially serious. The characteristic features of PGS are pain, edema, and discoloration at the injection site that spreads to the distal limbs. Diagnosis of PGS can be made from clinical presentation, and treatment is usually restricted to conservative therapy. A 7-year-old girl was treated with phenytoin for epilepsy and was referred to our department for violaceous color change and edema on intravenous injection site of the left hand. It was consistent with PGS, and to our knowledge, it is first report in Korea.

KW - Phenytoin

KW - Purple glove syndrome

UR - http://www.scopus.com/inward/record.url?scp=84555191810&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84555191810&partnerID=8YFLogxK

M3 - Article

AN - SCOPUS:84555191810

VL - 49

SP - 1038

EP - 1040

JO - Korean Journal of Dermatology

JF - Korean Journal of Dermatology

SN - 0494-4739

IS - 11

ER -